Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Facts About Fatigue

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Fatigue

The Bottom Line Fatigue is a very common condition for people with HIV. Untreated fatigue can make HIV disease progress faster. It can be very difficult to figure out the cause of fatigue. Several different factors can cause the same symptoms. Blood tests can identify some causes but not others. The more information you can give your health care provider, the easier it will be to determine what is causing your fatigue and how to treat it.
Ask the Experts

Chronic fatigue and HIV (CAUSES OF HIV-ASSOCIATED FATIGUE, 2010) (PROVIGIL, 2010)

I tested poz Jan. 97 and have been and remain "HIV+ asyptomatic". However, as time has progressed, as I've aged (I'm 46 years old now), and as I've had to add medications to my HIV meds for HIV and HIV medication side...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hi J in NYC,HIV-associated fatigue is extremely common. That's why we have an entire expert forum devoted to the topic! The cause of HIV-associated fatigue often turns out to be multifactorial. That means there are several contributing... Read more »

Sustiva and fatigue (SUSTIVA AND FATIGUE)

After five years of being POZ I started Sustiva 2/7/08 (no previous combo or resistance issues present). CD4 was 246 and VL 255,000. I had my first blood work done about 4/5 weeks after starting and my CD4 went to 290 and VL dropped to 155....
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hi,Sustiva side effects are legendary and extremely common. In general they do decrease in severity over six to eight weeks. If you're still having significant problems eight weeks after beginning therapy and haven't noted a significant... Read more »

DOES size matter??? CDC FACT SHEET -- EFFECT OF ANTIRETROVIRAL THERAPY ON THE RISK OF SEXUAL TRANSMISSION OF HIV AND SUPERINFECTION, 2009)

I'm a gay male form Vermont, 54, have been pos 22 years and finally, after all of the myriad meds, highs and lows and being brought back from the abyss in the mid 90's, have tested undetectable during the past year. It feels good. And...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hi,There is no question that being on effective combination antiretroviral therapy that drives HIV plasma viral load to undetectable levels significantly decreases the risk of HIV transmission. However, and this is a very big however, it does not... Read more »

Intermittent fatigue

My brother has aids with intermittent fatigue being the worst symptom. Why is it intermittent? This should rule out anemia but what about hypothyroidism or low testosterone levels?...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hi,Fatigue is a difficult symptom to quantify because we can't see it or measure it accurately with a test. The cause of fatigue in the setting of HIV disease is often multi-factorial. Your brother could have many potential factors contributing... Read more »
Connect With Others

Get The Facts

Posted by Anonymous, 2 Replies
http://www.pplm.org/Facts/hsc_fac/hiv.html

WHAT IT IS:
Acquired Immune Deficiency Syndrome (AIDS) is caused by the Human Immunodeficiency Virus (HIV).

HOW IT IS SPREAD:
HIV is transmitted through contact with the blood, semen, vaginal secretions or... Read more »

Key facts about HIV/AIDS - Note Last Item

Posted by ScotCharles, 1 Reply
Key facts about HIV/AIDS
Reuters NewMedia - August 10, 2006
--------------------------------------------------------------------------------
The world's largest international AIDS conference opens in Toronto, on Sunday, 25 years after the epidemic... Read more »

Extreme fatigue and severe night sweats

Posted by Anonymous, 2 Replies
Hi everyone, the protease inhibitors are not working for me, I have extreme fatigue and night sweats, I would do anything to have some energy back into my life, any ideas about any over the counter herbs or other that could help without the... Read more »

I'm trying not to scare anyone, but facts are fact

Posted by Anonymous, 6 Replies
In fact I'm not trying to scare anyone, and I don't want to make a kid's game out of the Bulletin Board. I'm just trying to make everyone realize that 99,9% of people doesn't cover all individuals, when talking about tests... I'm sure that 999 of... Read more »